MAUDE Adverse Event Report: ELEKTA INSTRUMENTS LEKSELL FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENTS LEKSELL FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 1002248 FRAME G W STRAIGHT/CUR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Patient undergoing bilateral dbs electrode implant using leksell frame.One electrode was implanted, and ct used to check placement.Error was greater than acceptable or expected.The spare arc/ring was sterilized, and the electrode was reimplanted.Error was improved, but was not acceptable and not explainable by human error or natural deviations.The incision was closed.Intensive troubleshooting was performed.My partner was consulted as well for additional perspectives on causes.Additional scanning, and "phantom" targets that were non-invasive were targeted with the arc/ring.The leksell fiducial box was tested, with high but not unacceptable error per navigation system.Operation was aborted due to lack of functioning equipment; more than one possible malfunctioning piece of equipment, with a non-linear error that could not be resolved.

Brand Name
LEKSELL FRAME
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENTS
MDR Report Key18630647
Report NumberMW5150997
Device Sequence Number20856198
Product Code HAW
UDI-Device Identifier07340048306348
UDI-Public07340048306348
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1002248 FRAME G W STRAIGHT/CUR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite